Hail, Lincoln
- When
- March 1, 11:27 AM CST
- Where
- Lincoln County, 4.33 mi NW of Tryon
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.913, -97.016
A photo was shared. The location is approximate.
A lead-wave disturbance triggered scattered thunderstorms across east-central Oklahoma around midday on the 1st. Sufficient wind shear and instability allowed for storm organization and a few reports of large hail from a supercell thunderstorm here.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A lead-wave disturbance triggered scattered thunderstorms across east-central Oklahoma around midday on the 1st. Sufficient wind shear and instability allowed for storm organization and a few reports of large hail from a supercell thunderstorm here.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 1, 11:01 AM CST, 26 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 1101 AM CST Sun Mar 1 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1054 AM CST Sun Mar 1 2026 - Rain and storm chances increase this afternoon and evening across central and southern Oklahoma. A few severe storms with large hail and damaging winds may be possible. - Storm chances will return Tuesday night into Wednesday. Strong to severe storms may be possible. - Increasing chances for widespread storms and rainfall later this week and into next weekend. && .NEAR TERM... (Through Sunday) Issued at 141 AM CST Sun Mar 1 2026 Similar to yesterday morning, there is a low chance (<25%) of some early morning mid-level warm advection showers and storms. Instability is a bit higher with MUCAPE up to 500 J/kg, which could support lightning and very small hail with gusty winds. A few localized areas could see upwards of 0.1" of rainfall with any shower/storm development. The cold front is expected to remain nearly stationary across southwest Oklahoma and stretching northeast towards I-40 and along/near I-40 through central Oklahoma. Temperatures are expected to warm into the 70s and 80s ahead of the frontal boundary, while cold air advection and cloud cover behind the boundary will give way to cooler temperatures in the mid 50s to 60s (nearly 20-25 degrees colder than Saturday's highs). Southerly surface flow ahead of the front will bring increased dewpoints into the mid to upper 50s. Instability will increase ahead of the surface low positioned over southwest Oklahoma with MLCAPE values of 1000-1500 J/kg extended near and along the I-44 corridor by the afternoon hours. A few strong to severe storms may be possible in this aforementioned corridor late this afternoon and into the evening hours along the southward advancing front. Bulk shear of 50-60 knots and modest lapse rates near 7 C/km will support storms capable of producing large hail up to half dollar size and damaging wind gusts up to 60 mph. PWATs are up to 1.25-1.5" this afternoon where storms may develop, thus locally heavy rainfall and flooding could be a concern where stronger storms develop. && .SHORT TERM... (Sunday night through Tuesday night) Issued at 141 AM CST Sun Mar 1 2026 Elevated storms may continue across southern Oklahoma and into north Texas along the southward advancing front late Sunday night. Additionally, there is a chance for some showers and elevated storms to develop behind the front early Monday morning. MUCAPE of up to 1500 J/kg above the shallow moist layer could give way to small hail if a storm or two were to become strong. Heading into Monday, precipitation chances will decrease with a cloudy post-frontal air mass. Temperatures may be a bit tricky Monday as several models are unsure how far south the front will continue Sunday night before stalling again. Cold air advection behind the front will at least bring highs in the 50s across northern Oklahoma. Temperatures may still warm above average in the 60s to 70s across central and southern Oklahoma and into north Texas, but remains contingent on how far south the frontal boundary pushes. The current forecast takes into account the front stalling along a line from western north Texas to southeast Oklahoma allowing for warmer temperatures and weaker cold air advection. But if the front pushes past the Red River, several areas across central Oklahoma may not warm out of the 50s. Another shortwave approaching the Central Plains Tuesday will bring a return to strong southwesterly flow aloft. Lee cyclogenesis will strengthen over southeast Colorado Tuesday afternoon and push southeastward through the evening. Breezy southerly surface winds with gusts up to 35 to 40 mph will be possible during the day Tuesday. Wind driven elevated fire weather conditions are possible with relative humidity values expected to remain above 30 percent. Very warm temperatures will occur with highs in the 80s and with a lack of substantial rainfall, fuels will still be abnormally dry with moderate drought and pockets of severe/extreme drought persisting. Storm chances remain low during the afternoon Tuesday due to very warm 850mb temperatures giving way to capping across most of the area. However, shower and storm chances will increase Tuesday evening and overnight with the cold front. Once again increased instability along and behind the front may give way to storm development. Along the front, a few storms could become rooted to the surface but behind the front storms would be mostly elevated. MUCAPE of up to 1000-1500 J/kg, shear in excess of 60+ knots and steep mid-level lapse rates of up to 8 C/km will support strong to severe storms capable of producing large hail. && .LONG TERM... (Wednesday through Saturday) Issued at 141 AM CST Sun Mar 1 2026 Wednesday and through next weekend continues to remain an active period with a progressive pattern aloft. Tuesday's cold front may stall somewhere around southeast Oklahoma and into north Texas on Wednesday, which will open the door for additional storms to develop along the frontal boundary. Behind the front, much of the storm chances will decrease with a more post-frontal drier airmass in the wake of the shortwave. There remains uncertainty in the exact location of the stalled frontal boundary Wednesday, which will play a key role in where the moisture axis and storm chances remain. Any storms that develop could become strong to severe. Heading into Thursday through next weekend, more widespread rainfall chances are possible with another advancing shortwave and a cutoff low over Baja helping to advect sub-tropical moisture into the Southern Plains. Strong to severe storms remain possible given the mid-level ascent and increased moisture, but exact mesoscale details will still need to be assessed through this week. As mentioned before, widespread rainfall is possible with a chance for some areas receiving several inches of rain. The highest probabilities for greater rainfall amounts remains mostly east of the I-44 corridor with a medium to high chance (40-80%) for greater than 1 inch of rain and a low to medium chance (20-40%) for greater than 2 inches of rainfall. && .AVIATION... (18Z TAFS) Issued at 1054 AM CST Sun Mar 1 2026 Currently VFR everywhere except for KDUA where a morning stratus deck is just barely hanging on with 2,000 foot ceilings. A cold front is sharpening just north of I-44 and will continue to be nearly stationary through about sunset. At that point it will start to move with scattered showers and thunderstorms mostly between 23Z and 05Z expected along it. Behind the front, ceilings will drop from 500-1,500 feet tonight across much of the area after midnight and will likely remain that way until well into the morning. Some fog/mist potential is also possible late tonight, largely in north central Oklahoma. Winds over the next 24 hours will be largely dependent on location and proximity to the cold front. Meister && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 45 62 55 80 / 50 20 10 20 Hobart OK 42 64 53 81 / 40 10 10 20 Wichita Falls TX 52 74 59 85 / 40 10 0 20 Gage OK 32 59 45 81 / 10 10 10 10 Ponca City OK 39 56 49 80 / 40 20 20 20 Durant OK 56 76 60 81 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...23 SHORT TERM...23 LONG TERM....23 AVIATION...04
Special Weather Statement
National Weather Service Norman OK
1124 AM CST Sun Mar 1 2026
OKZ020-026-011800-
Payne OK-Lincoln OK-
1124 AM CST Sun Mar 1 2026
...A strong thunderstorm will impact portions of northern Lincoln and
southeastern Payne Counties through NOON CST...
At 1123 AM CST, Doppler radar was tracking a strong thunderstorm near
Tryon, moving northeast at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Cushing, Perkins, Tryon, Ripley, Agra, and Avery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3587 9713 3596 9714 3613 9678 3589 9667
3584 9702
TIME...MOT...LOC 1723Z 244DEG 22KT 3592 9700
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
MeisterThe Norman radar (KTLX), 69 km away, was scanning. The volume nearest the first event began at 17:27 UTC.
3 hail. Local standard time, as filed.
A photo was shared. The location is approximate.
The report was relayed through mPING.
The report was relayed through mPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2026Every state in 2026This day in weather historyWarnings in Oklahoma, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1314685, 1314686, 1314687.